Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 210, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 12, 2017, 4:42 PM MDT for Yuma County, Colorado. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 4:42 PM MDT (22:42 UTC)
- Expired
- Jul 12, 2017, 4:55 PM MDT
- In force
- 13 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WUUS53 KGLD 122242
SVRGLD
COC125-122330-
/O.NEW.KGLD.SV.W.0210.170712T2242Z-170712T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
442 PM MDT WED JUL 12 2017
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Yuma County in northeastern Colorado...
* Until 530 PM MDT
* At 441 PM MDT, a severe thunderstorm was located 14 miles south of
Wray, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vernon and Beecher Island.
This includes Highway 385 between mile markers 222 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3975 10231 3987 10245 4006 10225 3989 10207
TIME...MOT...LOC 2241Z 188DEG 11KT 3987 10229
HAIL...1.00IN
WIND...60MPH
$$
DR1 follow-up statement
599
WWUS53 KGLD 122255
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
455 PM MDT WED JUL 12 2017
COC125-122305-
/O.CAN.KGLD.SV.W.0210.000000T0000Z-170712T2330Z/
Yuma CO-
455 PM MDT WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3975 10231 3987 10245 4006 10225 3989 10207
TIME...MOT...LOC 2251Z 188DEG 11KT 3991 10228
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:54 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 12, 2:54 PM MDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Goodland KS 254 PM MDT Wed Jul 12 2017 .SHORT TERM...(This evening through Thursday) Issued at 246 PM MDT Wed Jul 12 2017 In addition to the high precipitable water values across the area that could lead to localized heavy precipitation and flash flooding this evening and overnight, there is a marginal risk for severe thunderstorms this afternoon and evening and again on Thursday with large hail and damaging winds the primary threats. A cold front sags south across the region overnight as a short wave trough emerges out of central Colorado this evening and moves across the forecast region into southeast Nebraska by late afternoon on Thursday. Temperatures will cool substantially behind the front with highs only in the 80s across the forecast area on Thursday. Dewpoints remain fairly high with readings in the lower to mid 60s. Isolated to scattered thunderstorms will continue to develop across eastern Colorado this afternoon and are expected to become more numerous and move across the remainder of northwest KS and southwest NE this evening. Widespread 1" rainfall is possible as well as localized amounts of 3+ inches with some of the stronger storms that may also train over the same area. Scattered storms are expected to continue through the overnight hours and redevelop across the region on Thursday with an additional 1/4 to 1/2 inch rainfall expected during the day mainly along and north of Interstate 70. A flash flood watch was considered for areas mainly across eastern Colorado and the eastern Colorado border region given the high precipitable water and potential for localized heavy rainfall, but have held off for now given the potential for the area of storms to progress well across the forecast area. However, if storms appear to be training over the same areas, a watch, or individual flash flood warnings may have to be considered. .LONG TERM...(Thursday night through Wednesday) Issued at 246 PM MDT Wed Jul 12 2017 Thursday night-Saturday: With frontal boundary still lingering in the area, chances for showers and thunderstorms will persist areawide through the overnight hours Saturday. Best chance for precipitation will be Thursday night where there will be a Marginal Risk for severe weather. Main severe threats will be damaging winds and hail. Temperatures look to be near or slightly below normal for the period. Sunday-Wednesday: Upper level ridging dominates the weather for this period. Dry, hot conditions are expected each day, with high temperatures well above normal. GFS MOS guidance is still showing temperatures near or above 100 degrees for Tuesday and Wednesday for portions of the eastern CWA. Increased high temperatures a few degrees over what the blend showed for those days. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1126 AM MDT Wed Jul 12 2017 For both KMCK and KGLD, winds have become northerly and northeasterly behind a cold front and should persist from that direction for the period. Showers and thunderstorms will develop across the area late this afternoon and persist through the overnight. Thunderstorms could produce strong wind gusts and hail along with some lower ceilings, but the greatest risk will be heavy rainfall, especially at KGLD. VFR conditions should prevail through the period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...SME AVIATION...SME
Hazardous weather outlook, Jul 12, 10:37 AM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1037 AM MDT Wed Jul 12 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131645- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1037 AM MDT Wed Jul 12 2017 /1137 AM CDT Wed Jul 12 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a marginal risk for isolated severe thunderstorms across eastern Colorado and northwest Kansas this afternoon and evening. Stronger storms will be capable of producing damaging wind gusts and large hail. Tonight, there is a marginal to slight risk for excessive rainfall and flash flooding in northeast Colorado and adjacent areas of northwest Kansas and southwest Nebraska. Locally heavy rainfall of up to 1 to 3 inches will be possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... There is a marginal risk for isolated severe thunderstorms Thursday afternoon and evening. Damaging wind gusts and large hail will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 12, 3:21 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Goodland KS 321 PM MDT WED JUL 12 2017 COZ090-122130- Yuma County CO- 321 PM MDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY UNTIL 330 PM MDT... At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Bonny Reservoir. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Idalia. This includes Highway 385 between mile markers 212 and 221. LAT...LON 3964 10229 3975 10234 3984 10208 3965 10207 TIME...MOT...LOC 2121Z 262DEG 1KT 3971 10223 DR
Special weather statement, Jul 12, 3:32 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Goodland KS 332 PM MDT WED JUL 12 2017 COZ090-122145- Yuma County CO- 332 PM MDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY UNTIL 345 PM MDT... At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Bonny Reservoir, moving east at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hale and Idalia. This includes Highway 385 near mile marker 210, and between mile markers 212 and 222. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3962 10208 3960 10237 3976 10239 3983 10207 TIME...MOT...LOC 2132Z 268DEG 5KT 3969 10223 DR
Special weather statement, Jul 12, 4:16 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Goodland KS
416 PM MDT WED JUL 12 2017
COZ090-091-122230-
Kit Carson County CO-Yuma County CO-
416 PM MDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND NORTH
CENTRAL KIT CARSON COUNTIES UNTIL 430 PM MDT...
At 415 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Wray to 13 miles west of
Bonny Reservoir. These storms were nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wray, Bonny Reservoir, Hale, Beecher Island, Laird, Idalia and
Vernon.
This includes Highway 385 between mile markers 204 and 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3975 10205 3952 10219 3954 10258 4008 10224
4012 10205
TIME...MOT...LOC 2215Z 262DEG 4KT 4002 10212 3959 10243
DRSpecial weather statement, Jul 12, 4:20 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Goodland KS
420 PM MDT WED JUL 12 2017
COZ091-122245-
Kit Carson County CO-
420 PM MDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY
UNTIL 445 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Arriba, or 10 miles southwest of Flagler, moving
east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Flagler.
This includes Interstate 70 in Colorado between mile markers 391 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3914 10316 3917 10315 3931 10315 3928 10292
3904 10298 3904 10316
TIME...MOT...LOC 2220Z 285DEG 15KT 3917 10317
DRSpecial weather statement, Jul 12, 4:32 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
432 PM MDT WED JUL 12 2017
COZ090-091-122245-
Kit Carson County CO-Yuma County CO-
432 PM MDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND NORTH
CENTRAL KIT CARSON COUNTIES UNTIL 445 PM MDT...
At 432 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Wray to 16 miles west of
Bonny Reservoir. These storms were nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wray, Laird, Beecher Island, Idalia and Vernon.
This includes Highway 385 between mile markers 205 and 210, and
between mile markers 212 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3995 10205 3954 10220 3953 10262 4013 10226
4014 10205
TIME...MOT...LOC 2232Z 292DEG 1KT 3997 10215 3958 10247
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:26 PM MDT | Special Weather Statement | GLD | Cheyenne | 49 min |
| Jul 11, 6:36 PM MDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Jul 11, 6:46 PM MDT | Special Weather Statement | GLD | Cheyenne | 29 min |
| Jul 11, 7:13 PM MDT | Special Weather Statement | GLD | Cheyenne | 47 min |
| Jul 11, 7:29 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| Jul 11, 7:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 46 min |
| Jul 11, 8:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 18 min |
| Jul 11, 8:26 PM MDT | Special Weather Statement | GLD | Kit Carson | 49 min |
| Jul 12, 3:21 PM MDT | Special Weather Statement | GLD | Yuma | 9 min |
| Jul 12, 3:32 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Jul 12, 3:38 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 32 min |
| Jul 12, 4:16 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| Jul 12, 4:20 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jul 12, 4:32 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Jul 12, 4:35 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 40 min |
| Jul 12, 4:47 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jul 12, 4:56 PM MDT | Special Weather Statement | GLD | Yuma | 19 min |
| Jul 12, 5:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 50 min |
| Jul 12, 5:32 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 43 min |
| Jul 12, 5:57 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.